| Catalog Number |
NTSE-030115-UDH |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/16/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported the basket on a ncircle tipless stone extractor would not completely retract.This device was being used off label for a cholecystectomy.The instructions for use state this device is intended to manipulate and remove stones in the urinary tract.There were no reported adverse consequences to the patient.
Additional Manufacturer Narrative
Evaluation / investigation: the ncircle tipless stone extractor was not returned and photographs were not provided.Without the actual device, a physical examination could not be performed.A review of complaint history, the device history record, instructions for use, and quality control data was conducted.A review of the device history record revealed there were no related non-conformances that would have caused or contributed to the reported issue.A complaint history review revealed this complaint is the only one associated with lot number 8054796.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Per the instructions for use (ifu) precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.Based on the provided information and the investigation evaluation a definitive cause for the reported failure mode could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Impossible to fully close the basket during the surgery: a cholecystectomy.They had to use an other basket.
Additional Manufacturer Narrative
Investigation/evaluation: the complaint record was reopened as the device was returned for evaluation.A visual inspection and functional testing of the returned device was conducted.One device was returned for investigation.The returned packaging confirmed the lot number 8054796.The complaint device was returned with the handle in the closed position.The basket formation was in the opened position.The male luer lock adapter (mlla) is loose.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 2.6 cm in length.Visual examination noted that the support sheath is bowed.The basket sheath is accordioned.Functional testing determined the handle actuates the basket formation to the opened position, but it does not close completely.Visual examination noted with the handle in in the opened position, 1 cm of the distal cannula is exposed.The handle was disassembled.Functional testing then noted the basket formation can be manually actuated.The device was reset and the handle was reassembled.The device was then found to function appropriately.To conclude, functional testing determined the handle actuates basket formation to open position but does not close completely.The handle was disassembled, reset, and reassembled.The device was found to function appropriately.The mlla was returned loose, so it is possible this caused the basket assembly to slip in the handle, preventing the basket formation from closing completely.The complaint device was found to have a basket that was closed and could not be opened due to sheath damage.The sheath was found to be buckled / accordioned near the handle and the support sheath was bowed.The observed damage prevented the basket from fully closing when the handle was functioned.Normal function of the device was able to be restored by disassembling the handle and resetting the basket subassembly inside the handle.This action was able to compensate for the sheath damage, but would not have been expected to be performed by the user.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The condition of the returned device makes it possible that it was inadvertently damaged during handling / use.The investigation conclusion is cause traced to user; unintended use error caused or contributed to event.Per the quality engineering risk assessment, no further risk mitigating activity is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new event information has been received since the last report was submitted.